Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 102, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 16, 2025, 11:35 AM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2025, 11:35 AM CDT (16:35 UTC)
- Expired
- Aug 16, 2025, 12:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Calumet County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:38 AM CDT, 4 hours 57 minutes earlier. Its key messages:
- Another thunderstorm complex is expected to impact the region in the late morning to early afternoon. Severe storms are possible with damaging winds, hail, and heavy round.
- Additional scattered thunderstorms are possible in the late afternoon across portions of central to east-central Wisconsin. Severe storms and localized flooding remain possible.
- Sunday may see a break before another round of heavier rainfall arrives in the late evening.
- With high rainfall rates likely in any storms, the risk for flooding may increase if repeated rounds of storms impact the same areas. Probabilities for at least 2 inches of rain are 20 to 60% from now through Monday morning, with the highest probabilities in central Wisconsin.
Area forecast discussion, Aug 16, 6:38 AM CDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 638 AM CDT Sat Aug 16 2025 Updated aviation portion for 12Z TAF issuance .KEY MESSAGES... - Another thunderstorm complex is expected to impact the region in the late morning to early afternoon. Severe storms are possible with damaging winds, hail, and heavy round. - Additional scattered thunderstorms are possible in the late afternoon across portions of central to east-central Wisconsin. Severe storms and localized flooding remain possible. - Sunday may see a break before another round of heavier rainfall arrives in the late evening. - With high rainfall rates likely in any storms, the risk for flooding may increase if repeated rounds of storms impact the same areas. Probabilities for at least 2 inches of rain are 20 to 60% from now through Monday morning, with the highest probabilities in central Wisconsin. && .DISCUSSION... Issued at 327 AM CDT Sat Aug 16 2025 Precipitation trends remain the main forecast concern for the next few days as an active weather pattern remains in place over the Great Lakes. In addition to occasional strong storms, there is a lingering heavy rainfall threat as heavy rain potential remains in place over the course of several days. Storms Today and Tonight... Behind the initial rain from the overnight period, some quieter conditions are expected to linger across the region for the early to mid morning period before ongoing warm air advection brings showers back into the region. Attention then turns to an upstream MCS over the Dakotas early this morning associated with a notable shortwave in the mid levels. As this system propagates eastwards, would expect it to follow along the instability gradient across Minnesota into Wisconsin, possibly lifting northwards slightly due to the southwesterly flow in the low to mid levels. Many CAMs have also latched on to this signal, suggesting an arrival of the thunderstorm complex sometime in the late morning to early afternoon. As the complex gets develops eastwards into eastern Wisconsin it will get away from the better instability, which should lead to some weakening. Therefore, the better potential for any strong or severe storms will remain focused towards central Wisconsin, but isolated wind gusts cannot be ruled out further east. From there, guidance does hint at some redevelopment in the late afternoon as the shortwave progresses southeastwards along the remaining instability gradient across central to east- central Wisconsin, but that will depend heavily on any lingering outflow from the midday convection. By the evening, convective activity is expected to largely push the more unstable airmass into southern Wisconsin. If this occurs, much of Saturday night may be dry for most of the region. It's worth noting however that some storms may still get into portions of central Wisconsin, especially if any organized cold pool from today's storms ends up being more disorganized. Heavy rain potential remains present in the area, with a 50-70% chance of getting more than an inch of rainfall along much of central to east-central Wisconsin. The localized high end amounts are also still in the 2-3 inch range, but getting to these totals would likely require redevelopment to occur over the same areas that receive the midday MCS, and therefore only represent a 5-10% chance at any one location. Sunday's Storms... Sunday's details will largely depend on the preceding overnight details and where the boundary of the warmer and more moist air sits during the daytime. For the most part, models agree that the more moist and unstable airmass will not shift much over the course of the day, but disagree on where exactly that boundary will be. If it does set up south of our area Saturday night, most of Sunday will indeed by dry as well. However, if it lingers across portions of central Wisconsin, some rain and thunderstorm activity can still be expected across portions of the area. No larger organization is anticipated for the daytime however. The main focus for Sunday will come along the next fast moving shortwave that will be supported by a modest low level jet and mid-level warm air advection during the late evening to overnight period, which will again serve to organize some more widespread rainfall and storms in the region. Fortunately, this time period will fairly starved for instability and upper support, so severe potential remains low. Heavier rainfall will be more limited on Sunday than today do to the relatively more limited instability, but thru remains a region of 40-60% chance of exceeding an inch in portions of central to north-central Wisconsin. Despite this, the overall flooding potential is helped some by the possible quiet period from the overnight through much of Sunday. Monday... An upper low will follow the Sunday night activity, crossing the region Monday. Confidence on this time period is low, but there would be enough dynamics around to support some additional storm development in the afternoon as instability increases once more. Shear values during this timeframe remain relatively weak, but lapse rates would support some larger hail and possibly a few wind gusts. Rest of the Forecast... Quieter weather conditions are then finally expected by the middle of the week, with drier conditions forecast to linger on through the remainder of the work week into the beginning of next weekend. && .AVIATION...for 12Z TAF Issuance Issued at 638 AM CDT Sat Aug 16 2025 Main aviation concern today will be the arrival of a complex of thunderstorms in the late morning to early afternoon (16Z-19Z) from west to east. These storms will bring some MVFR to IFR ceilings, low visibility due to rainfall, and some strong wind gusts. Kept a TEMPO to time out the main period of storms. Behind this initial round, some redevelopment will be possible in the late afternoon and evening for portions of central to east-central Wisconsin, although confidence is not high on the exact timing. Included a PROB30 for any redevelopment in this period. Finally, forecast has trended drier for the overnight period, with rain largely getting out of the forecast period for tonight, although some lower MVFR cloud cover may return. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Uhlmann AVIATION.......Uhlmann
Hazardous weather outlook, Aug 16, 7:43 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 743 AM CDT Sat Aug 16 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171245- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 743 AM CDT Sat Aug 16 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight A round of organized storms is expected in the late morning through the afternoon. Heavy rain, hail, and damaging winds are possible with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periods of rain and thunderstorms are expected through Monday night. Storms may be strong to severe at times. Heavy rain and localized flooding could occur, particularly for areas impacted by multiple rounds of storms. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind damage, hail, or flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-171245- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 743 AM CDT Sat Aug 16 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Thunderstorms return in the afternoon and early evening. Any storms will pose hazardous to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible at times from through Monday. Any storm would pose a hazard to mariners. KLJ
In the hours before
Local storm report, Aug 16, 10:25 AM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1025 AM CDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM Tstm Wnd Gst 2 NE Port Edwards 44.37N 89.83W
08/16/2025 M55 MPH Wood WI ASOS
ASOS station KISW Wisconsin Rapids Airport.
0938 AM Tstm Wnd Gst 2 ENE Bakerville 44.63N 90.18W
08/16/2025 M48 MPH Wood WI AWOS
AWOS station KMFI Marshfield Airport.
0956 AM Tstm Wnd Gst 2 SSE Wausau 44.93N 89.62W
08/16/2025 M39 MPH Marathon WI ASOS
ASOS station KAUW Wausau Airport.
&&Special weather statement, Aug 16, 10:31 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1031 AM CDT Sat Aug 16 2025
WIZ035>038-045-048-161630-
Portage WI-Wood WI-Outagamie WI-Winnebago WI-Waupaca WI-Waushara
WI-
1031 AM CDT Sat Aug 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WAUPACA...PORTAGE...
WAUSHARA...NORTHERN WINNEBAGO...OUTAGAMIE AND SOUTHERN WOOD COUNTIES
UNTIL 1130 AM CDT...
At 1031 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 5 miles south of Clintonville to 17
miles south of Babcock, or extending from 17 miles south of Shawano
to 30 miles southwest of Wisconsin Rapids, moving southeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
The strong thunderstorm will be near...
Waupaca, Hartman Creek State Park, Clintonville and Amherst around
1035 AM CDT.
Chain O' Lakes-King and Plainfield around 1040 AM CDT.
Black Creek around 1100 AM CDT.
Fremont, Wautoma and Napowan Scout Camp around 1105 AM CDT.
Appleton around 1115 AM CDT.
Lake Poygan, Redgranite and Little Chute around 1120 AM CDT.
Kaukauna, Kimberly, Menasha and Northern Lake Winnebago around
1125 AM CDT.
Other locations impacted by this strong thunderstorm include
Fitzgerald Corners, Manawa, Bear Creek, Sheridan, Ogdensburg, Symco,
Bancroft, Deer Creek Wildlife Area, Scandinavia and Keene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4438 9032 4449 8989 4468 8929 4468 8913
4465 8870 4460 8861 4459 8861 4459 8858
4440 8819 4438 8819 4426 8820 4425 8841
4417 8842 4398 8891 4398 8960 4425 8960
4425 9032
TIME...MOT...LOC 1531Z 308DEG 26KT 4455 8871 4429 8951 4405 9018
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KurimskiLocal storm report, Aug 16, 10:42 AM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1042 AM CDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM Tstm Wnd Gst 5 SSW Kellner 44.27N 89.76W
08/16/2025 M54 MPH Wood WI Amateur Radio
&&Special weather statement, Aug 16, 11:01 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1101 AM CDT Sat Aug 16 2025
WIZ005-010>012-161700-
Vilas WI-Florence WI-Forest WI-Oneida WI-
1101 AM CDT Sat Aug 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT VILAS...WESTERN
FLORENCE...FOREST AND EASTERN ONEIDA COUNTIES UNTIL NOON CDT...
At 1101 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Johnson Lake Barrens Natural Area
to 11 miles east of Rhinelander, or extending from 21 miles
northwest of Eagle River to 11 miles east of Rhinelander, moving
east at 50 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
The strong thunderstorm will be near...
Eagle River and Johnson Lake Barrens Natural Area around 1105 AM
CDT.
Crandon, Phelps and Headwaters Wilderness around 1120 AM CDT.
Kentuck Lake Campground and North Otter Creek Natural Area around
1125 AM CDT.
Popple River around 1135 AM CDT.
Tipler and Wisconsin Slough Natural Area around 1145 AM CDT.
Fern and Whisker Lake Wilderness around 1155 AM CDT.
Other locations impacted by this strong thunderstorm include
Clearwater Lake, Three Lakes, Upper Buckatabon Springs Natural Area,
Starks, Sugar Camp, Star Lake, Conover, Gagen, Monico and Scott
Lake-Shelp Lake Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4629 8986 4614 8909 4602 8882 4603 8873
4599 8866 4599 8867 4598 8867 4602 8852
4599 8849 4597 8834 4572 8843 4539 8845
4557 8931 4558 8959
TIME...MOT...LOC 1601Z 284DEG 44KT 4619 8945 4589 8929 4565 8920
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KurimskiSpecial weather statement, Aug 16, 11:15 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1115 AM CDT Sat Aug 16 2025
WIZ037>039-045-048-049-161645-
Outagamie WI-Calumet WI-Brown WI-Winnebago WI-Waupaca WI-Waushara
WI-
1115 AM CDT Sat Aug 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WAUPACA...
CALUMET...WAUSHARA...WINNEBAGO...OUTAGAMIE AND SOUTHWESTERN BROWN
COUNTIES UNTIL 1145 AM CDT...
At 1115 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Black Creek to 11 miles south of
Redgranite, or extending from 17 miles north of Appleton to 16 miles
southeast of Wautoma, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
The strong thunderstorm will be near...
Appleton, Menasha, Northern Lake Winnebago, Little Chute, Black
Creek, Redgranite and Lake Poygan around 1120 AM CDT.
Kimberly, Darboy and Kaukauna around 1125 AM CDT.
Central Lake Winnebago around 1130 AM CDT.
Rush Lake and High Cliff State Park around 1135 AM CDT.
Brillion, Bellevue Town and Chilton around 1140 AM CDT.
Other locations impacted by this strong thunderstorm include Uw Fox
Valley, Winneconne, Five Corners, Mikesville, Larsen, Mackville,
Clarks Point, Twelve Corners, Auroraville and Borth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4398 8942 4416 8935 4429 8901 4459 8873
4457 8794 4424 8796 4424 8804 4412 8804
4394 8830 4394 8840 4389 8840 4390 8889
4398 8889
TIME...MOT...LOC 1614Z 293DEG 31KT 4451 8844 4427 8843 4403 8902
4390 8909
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KurimskiLocal storm report, Aug 16, 11:27 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1127 AM CDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM Tstm Wnd Dmg Wild Rose 44.18N 89.25W
08/16/2025 Waushara WI Emergency Mngr
Tree down. Time estimatd by radar.
1105 AM Tstm Wnd Dmg Poy Sippi 44.13N 89.00W
08/16/2025 Waushara WI Emergency Mngr
Tree down. Time estimatd by radar.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:53 PM CDT | Special Weather Statement | GRB | Waushara | 52 min |
| Aug 15, 9:17 PM CDT | Special Weather Statement | GRB | Waushara | 58 min |
| Aug 15, 10:01 PM CDT | Special Weather Statement | GRB | Winnebago | 29 min |
| Aug 15, 10:31 PM CDT | Special Weather Statement | GRB | Winnebago | 44 min |
| Aug 16, 8:50 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage, Wood | 55 min |
| Aug 16, 9:43 AM CDT | Special Weather Statement | GRB | Marathon, Outagamie, Portage, Shawano, Waupaca, Wood | 62 min |
| Aug 16, 10:31 AM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 59 min |
| Aug 16, 11:01 AM CDT | Special Weather Statement | GRB | Florence, Forest, Oneida, Vilas | 59 min |
| Aug 16, 11:15 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Outagamie, Waushara, Winnebago | 30 min |
| Aug 16, 11:43 AM CDT | Special Marine Warning | GRB | 2 hr | |
| Aug 16, 12:04 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 56 min |
| Aug 16, 12:59 PM CDT | Special Weather Statement | GRB | Manitowoc | 31 min |
| Aug 16, 1:58 PM CDT | Special Weather Statement | GRB | Wood | 32 min |
| Aug 16, 2:23 PM CDT | Special Weather Statement | GRB | Waushara | 52 min |
| Aug 16, 3:21 PM CDT | Special Weather Statement | GRB | Winnebago | 24 min |
| Aug 16, 3:35 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Winnebago | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.